Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Fixed points and boundaries


Author: Eric Chandler
Journal: Proc. Amer. Math. Soc. 82 (1981), 398-400
MSC: Primary 47H10; Secondary 47H09
DOI: https://doi.org/10.1090/S0002-9939-1981-0612728-7
MathSciNet review: 612728
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A lemma of Ludvik Janos is used to show that if a nonexpansive self-map $ T$ of a compact set $ X$ is contractive on $ \Delta 'X$, the boundary of $ X$ in $ \overline {{\text{co}}} X$, then $ T$ has a fixed point in $ X$. It is further proven that if $ T(\Delta 'X) \cap \Delta 'X = \emptyset $, or if $ T$ maps any point $ y$ of $ X$ away from $ \Delta 'X$, then $ T$ has a fixed point in $ X$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H10, 47H09

Retrieve articles in all journals with MSC: 47H10, 47H09


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0612728-7
Keywords: Fixed point, nonexpansive map, strictly convex, boundary in convex hull
Article copyright: © Copyright 1981 American Mathematical Society